Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 325, NWS Tulsa, OK

May 22, 2006Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 22, 2006, 8:27 PM CDT for Benton County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2006, 8:27 PM CDT (01:27 UTC)
Expired
May 22, 2006, 9:15 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Benton County, AR

The radar

The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 230126
SVRTSA
ARC007-230215-
/O.NEW.KTSA.SV.W.0325.060523T0127Z-060523T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT MON MAY 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 915 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HIWASSE...MOVING
  SOUTHWEST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIWASSE AND
  GRAVETTE.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3637 9413 3650 9412 3650 9453 3638 9452

$$
2 follow-up statements
000 
WWUS54 KTSA 230152
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT MON MAY 22 2006

ARC007-230215-
/O.CON.KTSA.SV.W.0325.000000T0000Z-060523T0215Z/
BENTON AR-
852 PM CDT MON MAY 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR BENTON COUNTY...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HIWASSE...MOVING
SOUTHWEST AT 5 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIWASSE...
GRAVETTE AND SULPHUR SPRINGS.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3637 9413 3650 9412 3650 9453 3638 9452

$$
000 
WWUS54 KTSA 230216
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT MON MAY 22 2006

ARC007-230226-
/O.EXP.KTSA.SV.W.0325.000000T0000Z-060523T0215Z/
BENTON AR-
916 PM CDT MON MAY 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY EXPIRES AT 915
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE NEAR THE MISSOURI 
BORDER THROUGH 10 PM.

LAT...LON 3637 9413 3650 9412 3650 9453 3638 9452

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:55 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, May 22, 3:55 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT MON MAY 22 2006

.DISCUSSION...
ANOTHER DAY...ANOTHER MCV. MCV ROLLING ALONG
NORTHERN TIER OF ZONES..AND MORE THUNDER NOW
DEVELOPING EAST KICT.  NORTHEAST PORTION CWA
BEST BET PRECIPITATION.  INSTABILITY TUESDAY
JUST ENOUGH EASTERN ARKANSAS ZONE FOR CHANCE
PRECIP..OTHERWISE DRY.   NOT MUCH DAY TO DAY
VARIATION IN TEMPERATURE..NEXT SEVERAL DAYS.

WEAK FRONTAL BOUNDARY AND SOME UPPER SUPPORT
AS H5 MB ENERGY SWEEPS THROUGH THE PLAINS ON
WEDNESDAY YIELDS A FAIR CHANCE THUNDERSTORMS.
MORE MARGINAL CHANCES OF THUNDER IN EXTENDED
IGNORED UNTIL MODELS REACH MORE CONSENSUS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  92  71  91 /  20   0  10  30
FSM   67  91  68  91 /  10  10  10  30
MLC   68  90  70  91 /  10   0  10  20
BVO   64  90  68  91 /  30   0  20  30
FYV   62  85  64  85 /  20  10  10  40
BYV   63  84  66  85 /  40  20  10  40
MKO   67  89  68  90 /  10  10  10  20
MIO   67  89  69  89 /  50  10  10  40
F10   68  89  69  91 /  10   0  10  20
HHW   66  88  68  90 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, May 22, 7:40 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT MON MAY 22 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
740 PM CDT MON MAY 22 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS FORMED IN NORTHWEST ARKANSAS DURING THE EVENING. DUE TO THE
SLOW MOVEMENT SOME OF THE THUNDERSTORMS HAVE PRODUCED ISOLATED AREAS OF
ONE TO TWO INCHES OF RAIN. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER
THE NEXT FEW HOURS. UNTIL THEN...BRIEF HEAVY RAIN AND HAIL APPEARS TO BE
THE MAJOR THREAT FROM THESE STORMS. IT APPEARS THAT NOT ENOUGH RAIN
WILL FALL TO CAUSE FLASH FLOODING BUT THIS WILL BE CLOSELY MONITORED DUE
TO THE VERY SLOW MOVEMENT OF THE THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES CURRENTLY APPEAR MINIMAL ACROSS THE EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE UPCOMING WEEK.  A
STORM SYSTEM PASSING THROUGH THE CENTRAL PLAINS ON TUESDAY AND
WEDNESDAY WILL CONTINUE TO BE MONITORED...HOWEVER CURRENT
INDICATIONS SUGGEST THE MAJORITY OF THE THUNDERSTORM ACTIVITY WILL
REMAIN NORTH OF THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 22, 6:46 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT MON MAY 22 2006

ARZ011-230030-
MADISON AR-
646 PM CDT MON MAY 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF FORUM...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HINDSVILLE...FORUM...ALABAM AND CLIFTY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH AND VERY HEAVY RAIN.

RAIN OF NEAR 1 INCH HAS OCCURRED IN SOME ISOLATED AREAS IN NORTH
MADISON COUNTY DURING THE PAST HALF HOUR. THIS COULD CAUSE A RAPID
RISE IN SMALL STREAMS IN THIS AREA.
Special weather statement, May 22, 8:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON MAY 22 2006

ARZ001-230145-
BENTON AR-
816 PM CDT MON MAY 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 816 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF HIWASSE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILLER...SULPHUR SPRINGS...
GRAVETTE...HIWASSE AND BELLA VISTA.

THE MAIN PART OF THE STORM IS EXPECTED TO REMAIN NORTH OF THE STATE
LINE...HOWEVER WIND GUSTS TO 40 MPH ARE POSSIBLE ACROSS THE FAR
NORTHERN PORTIONS OF BENTON COUNTY.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.